Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 418, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 6, 2009, 7:01 PM CDT for 4 counties in Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2009, 7:01 PM CDT (00:01 UTC)
- Expired
- Sep 6, 2009, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:29 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 6, 3:29 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT SUN SEP 6 2009 .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE SLOWLY PUSHING SOUTHEAST ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. DISTURBANCES EMBEDDED WITHIN A NEUTRAL MID/UPPER SHORTWAVE ARE ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP. ADDITIONAL DEVELOPMENT IS POSSIBLE ALONG OUTFLOW BOUNDARIES OF SOME STORMS. ACTIVITY SHOULD WEAKEN THROUGH THE EVENING HOURS WITH LOSS OF HEATING ALTHOUGH SCATTERED SHOWERS SHOULD LINGER THROUGH THE OVERNIGHT HOURS...MAINLY ALONG THE TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST TENNESSEE. PATCHY FOG WILL AGAIN BE POSSIBLE AREA WIDE OVERNIGHT WITH CONTINUED MOIST LOW LEVELS. MONDAY THROUGH TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH MONDAY AS H5 TROUGH SLOWLY MOVES EAST. THE MIDSOUTH SHOULD THEN DRY OUT THROUGH TUESDAY EXCEPT FOR A FEW ISOLATED SHOWERS ALONG NORTHEAST TENNESSEE TUESDAY AFTERNOON. PATCHY FOG WILL AGAIN BE A FACTOR TUESDAY MORNING. WEDNESDAY THROUGH THRUSDAY...MID/UPPER RIDGING BEGINS TO BUILD INTO THE MIDSOUTH IN THE WAKE OF THE TROUGH. NORTHWEST FLOW ALOFT WILL THEN RETURN. KEPT SLIGHT CHANCE POPS THROUGH THURSDAY AS DIURNAL HEATING COULD SPARK A FEW PULSE STORMS WITH LOW LEVELS REMAINING FAIRLY UNSTABLE. THE GFS ALSO IS A BIT SLOW IN BRINGING IN UPPER RIDGING FROM THE SOUTHWEST. FRIDAY THROUGH SUNDAY...LONG RANGE MODELS ARE SLOWLY COMING INTO AGREEMENT ON THE TIMING OF A BROAD H5 TROUGH PUSHING EAST OUT OF THE GREAT PLAINS. THE ECMWF CONTINUES TO BE A BIT SLOW BRINGING PRECIPITATION INTO THE MIDSOUTH SATURDAY AFTERNOON ALONG WITH A COLD FRONT. THE GFS IS A BIT QUICKER. CONTINUED TO COMPROMISE BETWEEN THE TWO MODELS THROUGH THE WEEKEND. EITHER WAY...SOME VERY COOL WEATHER LOOKS TO BE IN STORE FOR EARLY NEXT WEEK. CCD && .AVIATION... 18Z TAFS GOES WATER VAPOR IMAGERY SHOWED AN UPPER LOW OVER SOUTHERN IL. A SECONDARY MIDLEVEL SHORTWAVE DISTURBANCE WAS ROUNDING THE BASE OF THE UPPER LOW...AND EXTENDED LONG THE AR/MO BORDER. SIMILAR TO YESTERDAY... THE MS RIVER DELTA HAD RECEIVED A FAIR AMOUNT OF LATE MORNING SUN AND HAD BECOME MODERATELY UNSTABLE AT 18Z TAF ISSUANCE. EXPECT ISOLATED TSRA TO CONTINUE NEAR KJBR...ENHANCED BY THE NORTHERN AR SHORTWAVE DISTURBANCE. KMEM A LITTLE FURTHER REMOVED FROM THE MOST FAVORABLE UPPER LEVEL SUPPORT... AND HAVE KEPT AFTERNOON TEMPO TSRA OUT OF THE KMEM TAF FOR NOW. BEST WEST TN TSRA COVERAGE LIKELY TO BE NORTH OF KMKL...NEAR THE KY BORDER. IFR/LIFR CIGS EXPECTED AGAIN OVERNIGHT TONIGHT...LIKELY PRECEDED BY PATCHY IFR FOG AT THE SMALLER TERMINALS. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 69 88 69 89 / 20 30 10 10 MKL 63 86 63 87 / 30 30 10 20 JBR 64 87 64 88 / 20 20 10 10 TUP 67 87 66 89 / 30 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 6, 3:36 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT SUN SEP 6 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 336 PM CDT SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MAINLY ALONG AND NORTH OF INTERSTATE 40 THROUGH THE EVENING HOURS. LOCALLY HEAVY RAINFALL...GUSTY WINDS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF NICKELS WILL BE THE MAIN HAZARDS. AREAS OF DENSE FOG REDUCING VISIBILITIES TO 1/4 MILE OR LESS ARE POSSIBLE AFTER MIDNIGHT CDT TONIGHT...PARTICULARLY IN VALLEYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON LABOR DAY...MAINLY EAST OF THE MISSISSIPPI RIVER BETWEEN 1 AND 9 PM CDT. HEAVY RAIN AND LOCALIZED FLOODING...GUSTY WINDS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF NICKELS WILL BE THE MAIN HAZARDS. AREAS OF DENSE FOG WILL CONTINUE TO BE POSSIBLE EACH MORNING...MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS TODAY AND LABOR DAY. CCD
In the hours before
Special weather statement, Sep 6, 3:06 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT SUN SEP 6 2009 ARZ028-TNZ048-062045- MISSISSIPPI AR-LAUDERDALE TN- 306 PM CDT SUN SEP 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WEST CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DELL AT 306 PM CDT...MOVING SOUTHEAST AT 5 MPH. PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL AND LUXORA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Sep 6, 4:11 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 411 PM CDT SUN SEP 6 2009 TNZ002-003-019-020-051-062200- CROCKETT TN-GIBSON TN-WEAKLEY TN-OBION TN-DYER TN- 411 PM CDT SUN SEP 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CROCKETT COUNTY IN NORTHWEST TENNESSEE... EASTERN DYER COUNTY IN NORTHWEST TENNESSEE... GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF OBION TO 8 MILES SOUTHWEST OF EATON AT 411 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...DYER...GIBSON...OBION AND WEAKLEY COUNTIES... INCLUDING LOCATIONS NEAR HUMBOLDT...MARTIN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 PM CDT.
Special weather statement, Sep 6, 5:04 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 504 PM CDT SUN SEP 6 2009 TNZ002-003-020-021-050>052-062245- CROCKETT TN-CARROLL TN-GIBSON TN-WEAKLEY TN-OBION TN-HAYWOOD TN- MADISON TN- 504 PM CDT SUN SEP 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EXTREME SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... CROCKETT COUNTY IN NORTHWEST TENNESSEE... GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF RUTHERFORD TO ALAMO AT 504 PM CDT...MOVING EAST AT 10 MPH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL...CROCKETT...GIBSON...HAYWOOD...MADISON...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT. TLSJR
Special weather statement, Sep 6, 6:00 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 600 PM CDT SUN SEP 6 2009 MSZ021-022-062330- YALOBUSHA MS-CALHOUN MS- 600 PM CDT SUN SEP 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF VELMA AT 600 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT.
Special weather statement, Sep 6, 6:03 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CDT SUN SEP 6 2009 TNZ020-051-052-054-062345- CROCKETT TN-GIBSON TN-HENDERSON TN-MADISON TN- 603 PM CDT SUN SEP 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FAIRVIEW AT 603 PM CDT...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...GIBSON...HENDERSON AND MADISON COUNTIES... INCLUDING LOCATIONS NEAR JACKSON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT. TLSJR
Special weather statement, Sep 6, 6:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT SUN SEP 6 2009 TNZ052>054-091-070045- HENDERSON TN-MADISON TN-CHESTER TN-MCNAIRY TN- 658 PM CDT SUN SEP 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CHESTER COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF MIFFLIN AT 658 PM CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CHESTER...HENDERSON...MADISON AND MCNAIRY COUNTIES... INCLUDING LOCATIONS NEAR HENDERSON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 745 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:31 PM CDT | Areal Flood Advisory | MEG | Benton, Marshall | 3 hr |
| Sep 6, 10:16 PM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Tippah | 3 hr |
| Sep 6, 10:39 PM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Sep 6, 7:35 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, Haywood, Madison | 3 hr |
| Sep 6, 7:37 PM CDT | Areal Flood Advisory | MEG | Chester, Madison | 3 hr |
| Sep 6, 7:46 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 29 min |
| Sep 6, 8:28 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, McNairy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.